MAUDE Adverse Event Report: SAGE PRODUCTS LLC SAGE SELF ORAL CARE 2-PK 24; SUCTION ORAL TOOTHBRUSH

SAGE PRODUCTS LLC SAGE SELF ORAL CARE 2-PK 24; SUCTION ORAL TOOTHBRUSH
Catalog Number 6302
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation ongoing.Discarded by facility.
 
Event or Problem Description
Report received of a malfunction resulting in a toothbrush bristle disengagement.On (b)(6) 2021, an independent patient used the sage self oral care toothbrush to perform oral hygiene.The reporter stated during use of the product a ¿couple¿ bristles came off in the patient¿s mouth.Reporter stated the patient was able to successfully remove all disengaged bristles and no injury occurred.The device was discarded and no pictures were provided.Lot information was provided.Although requested, no additional information was available.
 
Additional Manufacturer Narrative
Reporter did not provide involved device or photographs of the device, therefore a visual inspection could not be completed.A product history review was completed with all checks showing a passing result.The third party supplier of the involved device was contacted for additional investigation.Their investigation showed that the design did not properly secure the brush head, allowing excessive variation in the brush head position.This could lead to missing tufts or possibly low nylon counts that may lead to loose bristles.This issue has been corrected.The reported complaint is a confirmed manufacturing issue.
 
Event or Problem Description

Brand Name
SAGE SELF ORAL CARE 2-PK 24
Common Device Name
SUCTION ORAL TOOTHBRUSH
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key11467736
Report Number0001419181-2021-00005
Device Sequence Number3776822
Product Code JOL
UDI-Device Identifier50618029831199
UDI-Public50618029831199
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number6302
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1